Alert archive / Louisiana / Areal Flood Warnings in 2012
Areal Flood Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this areal flood warning at Mar 12, 2012, 3:06 AM CDT for Iberia Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2012, 3:06 AM CDT (08:06 UTC)
- Expired
- Mar 12, 2012, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Iberia Parish, LA
The radar
The Lake Charles radar (KLCH), 135 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
236
WGUS44 KLCH 120806
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 AM CDT MON MAR 12 2012
LAC045-121100-
/O.NEW.KLCH.FA.W.0013.120312T0806Z-120312T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IBERIA LA-
306 AM CDT MON MAR 12 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLOOD WARNING FOR...
CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 600 AM CDT
* AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM
VERMILION BAY NORTHEASTWARD ACROSS AVERY ISLAND AND THE SOUTH SIDE
OF NEW IBERIA TO JEANERETTE. DOPPLER WEATHER RADAR IN LAKE CHARLES
ESTIMATES THAT UP TO 5 INCHES OF RAIN HAS FALLEN WITHIN THE
WARNING AREA SINCE MIDNIGHT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AVERY
ISLAND...JEANERETTE AND LYDIA.
THE IBERIA PARISH SHERIFFS OFFICE REPORTS SPORADIC ROAD CLOSURES
ACROSS THE CENTRAL PART OF THE PARISH WITHIN THE WARNING
AREA...INCLUDING LEWIS STREET NEAR THE PORT OF IBERIA.!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 2976 9189 2981 9185 2980 9184 2982 9184
2982 9190 2981 9192 2981 9194 2984 9197
2988 9197 3001 9172 2992 9164 2984 9171
2974 9186
$$
25What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Mar 12, 12:23 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 12, 12:23 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1223 AM CDT MON MAR 12 2012 .UPDATE...CONDITIONS REMAIN POSSIBLE FOR STRONG GUSTY WINDS AND ISOLATED TORNADOES ACROSS SOUTH CENTRAL LOUISIANA INTO THE EARLY MORNING HOURS, THEREFORE THE TORNADO WATCH HAS BEEN EXTENDED IN TIME AND TO INCLUDE THE LOWER ATCHAFALAYA RIVER BASIN. POPS HAVE ALSO BEEN INCREASED DUE TO THE SLOW FOREWORD MOTION OUT OF THE AREA. TINGLER && .PREV DISCUSSION... /ISSUED 1157 PM CDT SUN MAR 11 2012/ AVIATION... STORMS EXTEND FROM ACADIA PARISH SOUTH INTO THE GULF. AHEAD OF THIS LINE WINDS REMAIN BRISK AND LOW CEILINGS. CEILINGS CLIMB BEHIND THE LINE OF STORMS WITH VSBY IMPROVING. CEILINGS EXPECTED TO DROP TONIGHT BUT NOT AS MUCH AS GUID WOULD SUGGEST. IFR FLIGHT RULES. PREV DISCUSSION... /ISSUED 1103 PM CDT SUN MAR 11 2012/ UPDATE...RADAR TRENDS INDICATE THAT RAPIDES, ALLEN, CAMERON, AND JEFFERSON DAVIS PARISHES WILL BE OUT OF THE PATH OF STRONG THUNDERSTORMS OVER THE REMAINDER OF THE NIGHT. WENT AHEAD AND CLEARED THOSE LOCATIONS OF TOR WATCH 72. THE REMAINDER CONTINUES UNTIL 2 AM. ZONES WILL BE UPDATED ACCORDINGLY. SWEENEY PREV DISCUSSION... /ISSUED 958 PM CDT SUN MAR 11 2012/ UPDATE...PER LATEST SPC COORD AND RADAR TRENDS, EXTENDED TOR WATCH 72 TO INCLUDE ADDITIONAL PARISHES TO THE SOUTH AND EAST. REMAINS IN EFFECT UNTIL 2 AM. ZONE UPDATE OUT SHORTLY. SWEENEY PREV DISCUSSION... /ISSUED 850 PM CDT SUN MAR 11 2012/ UPDATE...POTENTIAL FOR ISOLATED TORNADOES CONTINUES FOR THE WATCH AREA. AFTER 10 PM...UPPER LEVEL SUPPORT SHIFTS TO THE NORTHEAST. LATEST RUC SHOWING GOOD UPPER DIVERGENCE AND COOLING TOPS OVER CAMERON AND CALCASIEU PARISHES WHERE HEAVY RAIN REMAINS A THREAT OVER THE NEXT COUPLE OF HOURS. PRCIP WATER ON THE EVENING LCH SOUNDING WAS A RESOUNDING 2 INCHES. BEST CHANCE FOR RAIN OVER THE REMAINDER OF TNITE WILL BE ACADIANA AND EASTERN PORTIONS OF CENTRAL LOUISIANA. GRIDS HAVE BEEN ADJUSTED FOR CURRENT TRENDS. ZONE UPDATE WILL BE OUT SHORTLY. SWEENEY PREV DISCUSSION... /ISSUED 654 PM CDT SUN MAR 11 2012/ UPDATE...PER COORD WITH SPC...TOR WATCH 71 WILL BE ALLOWED TO EXPIRE AT 7 PM, REPLACED BY TOR WATCH 72 VALID UNTIL 2 AM. THIS NEW WATCH INCLUDES RAPIDES, AVOYELLES, ALLEN, AND EVANGELINE PARISHES. THE BAND OF STRONG THUNDERSTORMS SHOULD CLEAR VERNON AND BEAUREGARD PARISHES SHORTLY. ZONE UPDATE TO FOLLOW. SWEENEY PREV DISCUSSION... /ISSUED 622 PM CDT SUN MAR 11 2012/ AVIATION... LINE OF THUNDERSTORMS EXTENDS FROM BEAUREGARD/RAPIDES PARISHES SOUTH IN CAMERON PARISH AND OUT INTO THE GULF. LARGE RAIN SHIELD RUNS OUT AHEAD OF THE LINE AND HAVE PUT STORMS INTO TAFS ACRS SOUTH CNTRL LA. STORMS HAVE ENDED FOR SE TX ALTHOUGH CLOUDS TO HOLD IN THROUGH THE OVERNIGHT HOURS...THIS IS REFLECTED IN ALL TAFS. LOOKING AT MVFR/IFR THRU MIDNIGHT AND LIFR/IFR THRU SUNRISE. PREV DISCUSSION... /ISSUED 318 PM CDT SUN MAR 11 2012/ DISCUSSION... SURFACE LOW PRESSURE IS LOCATED NORTH OF THE LAKES AREA THIS AFTERNOON MOVING OFF TO THE NORTHEAST. TIGHT PRESSURE GRADIENT FROM THIS FEATURE IS ALLOWING FOR STRONG SURFACE WINDS OUT OF THE SOUTH AND SOUTHEAST. SUSTAINED WINDS ALONG AND SOUTH OF THE I-10 CORRIDOR ARE BETWEEN 20 AND 25 MPH WITH GUSTS TO 35 MPH. THEREFORE...A WIND ADVISORY FOR GRADIENT WINDS WILL BE IN EFFECT FOR THESE AREAS FOR THE REMAINDER OF THE AFTERNOON. THE STRONG SOUTHERLY WINDS ARE HELPING TO BRING IN A VERY WARM AND MOIST ATMOSPHERE FOR THIS TIME OF YEAR. DEWPOINT READINGS ARE IN THE MID TO UPPER 60S WITH PRECIPITABLE WATER VALUES ABOVE 1.5 INCHES. THE UPPER LEVEL LOW THAT HAD BEEN PARKED OVER THE SOUTHWEST U.S. IS ON THE MOVE AND HAS BEEN QUICKLY RELOCATED TO KANSAS. A SHORT WAVE AND UPPER LEVEL JET STREAK IS ROTATING AROUND THIS FEATURE AND INTO EAST TEXAS. THE INTERACTION WITH THIS FEATURE AND THE WARM AND MOIST AIRMASS HAS ALLOWED NUMEROUS SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS TO DEVELOP OVER SOUTHEAST TEXAS AND PUSH ACROSS THE SABINE RIVER INTO WEST CENTRAL LOUISIANA. REALLY STRONG LOW LEVEL SHEAR IS OCCURRING ACROSS THE REGION TO GO WITH JUST ENOUGH INSTABILITY TO PROVIDE THE POTENTIAL FOR SOME SURFACE BASED ROTATING CELLS THAT MAY PRODUCE ISOLATED WIND DAMAGE. THEREFORE...A TORNADO WATCH WILL REMAIN IN EFFECT FOR AREAS ROUGHLY WEST OF AN ALEXANDRIA TO CAMERON LINE THROUGH 7 PM. ALSO...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS...AS STRONG LEVEL UPDRAFTS AND UPPER LEVEL DIVERGENCE WILL COMBINE WITH THE HIGH MOISTURE CONTENT TO PRODUCE EFFICIENT PRECIPITATION PRODUCERS. THE PROGRESSION OF THE SHORT WAVE HOWEVER...SHOULD LIMIT EXCESSIVE RAINFALL AMOUNTS. THE SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DECREASE FROM WEST TO EAST DURING THE EVENING HOURS AS DRY SLOT SEEN ON WATER VAPOR IMAGERY BEHIND THE SHORT WAVE WILL BEGIN TO MOVE ACROSS THE FORECAST AREA. UPPER LEVEL LOW WILL CONTINUE TO LIFT OFF TO THE NORTHEAST ON MONDAY...WITH TAIL END OF UPPER LEVEL TROF HANGING OVER THE EASTERN PORTIONS OF THE FORECAST AREA. THIS MAY BE ENOUGH TO PRODUCE SOME SCATTERED SHOWERS AND THUNDERSTORMS WITH DAYTIME HEATING...MAINLY EAST OF LAFAYETTE. REMAINDER OF THE WEEK LOOKS SIMILAR TO A WARM SEASON SET-UP. SURFACE AND UPPER LEVEL RIDGING WILL BECOME DOMINANT OVER THE SOUTHEAST U.S. THIS WILL PROVIDE THE FORECAST AREA WITH A PREVAILING SOUTH FLOW OFF THE GULF WITH WARM AND HUMID CONDITIONS. WITH DAYTIME HEATING...AN ISOLATED SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT EACH AFTERNOON. RUA MARINE... MODERATE TO STRONG SOUTHERLY WINDS WILL BEGIN TO DECREASE THIS EVENING AS A SURFACE LOW MOVES OFF TO THE NORTHEAST RELAXING THE PRESSURE GRADIENT. SMALL CRAFT EXERCISE CAUTION WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON. A LIGHT TO MODERATE SOUTHERLY FLOW WILL PREVAIL FOR THE UP-COMING WEEK...AS SURFACE HIGH PRESSURE WILL RIDGE ACROSS THE NORTHERN GULF FROM THE SOUTHEAST U.S. THE MAJORITY OF THE SHOWERS AND THUNDERSTORMS WILL COME TO END THIS EVENING AS AN UPPER LEVEL DISTURBANCE LIFTS OFF TO THE NORTHEAST OF THE REGION. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 64 78 64 77 / 30 10 20 10 20 KBPT 79 65 78 66 77 / 30 10 20 10 20 KAEX 80 62 78 63 78 / 30 10 20 10 20 KLFT 79 63 78 64 77 / 30 10 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 12, 3:00 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 AM CDT MON MAR 12 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 300 AM CDT MON MAR 12 2012 ...FLOODING FROM HEAVY RAIN POSSIBLE ACROSS SOUTH CENTRAL LOUISIANA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL LOUISIANA THROUGH THE EARLY MONDAY MORNING HOURS. FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS FROM THESE STORMS. SLOW STORM MOTION AND HEAVY RAINFALL MAY LEAD TO FLOODING OF POORLY DRAINED AREAS IN DEEP SOUTH CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY...BUT DECREASE TO A DAILY DAYTIME SLIGHT CHANCE THEREAFTER. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. GMZ430-432-435-450-452-455-470-472-475-121100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 300 AM CDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT STRONG STORMS ARE EXPECTED OVER THE COASTAL WATERS SOUTH OF LOUISIANA THROUGH THE EARLY MONDAY MORNING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AFFECTING THE GULF WATERS ON MONDAY. .SPOTTER INFORMATION STATEMENT... MARINE INTERESTS ARE ENCOURAGED TO HEED ADVISORIES AND HEADLINES...AND BE ALERT FOR THUNDERSTORM ACTIVITY THE NEXT COUPLE OF DAYS.
In the hours before
Special weather statement, Mar 12, 12:02 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1202 AM CDT MON MAR 12 2012 LAZ033-043>045-120600- ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA- 1202 AM CDT MON MAR 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...ACADIA AND ST. MARTIN PARISHES UNTIL 100 AM CDT... AT 1159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MAXIE...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... RAYNE BY 1210 AM... RICHARD BY 1215 AM... BRANCH AND RICHARD BY 1220 AM... MIRE BY 1225 AM... CHURCH POINT BY 1230 AM... CANKTON BY 1245 AM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM MONDAY MORNING FOR SOUTHWESTERN LOUISIANA. LAT...LON 3058 9194 3033 9183 3019 9242 3036 9249
Special weather statement, Mar 12, 12:13 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1213 AM CDT MON MAR 12 2012
LAZ052-053-120615-
VERMILION LA-IBERIA LA-
1213 AM CDT MON MAR 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND IBERIA PARISHES
UNTIL 115 AM CDT...
AT 1209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF FRESHWATER CITY...MOVING
EAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
FRESHWATER CITY BY 1220 AM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 2955 9200 2958 9211 2953 9227 2954 9243
2967 9246 2972 9219 2971 9216 2973 9216
2974 9212 2971 9214 2970 9209 2967 9212
2963 9211 2964 9203 2962 9194 2965 9193
2964 9187 2951 9185 2951 9199Local storm report, Mar 12, 12:26 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1226 AM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND DMG EVANGELINE 30.26N 92.57W
03/11/2012 ACADIA LA PUBLIC
REPORTS OF TREES AND POWERLINES DOWN.
&&
BRAZZELLSpecial weather statement, Mar 12, 12:52 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1252 AM CDT MON MAR 12 2012
LAZ045-052>055-120630-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-
ST. MARY LA-
1252 AM CDT MON MAR 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY...IBERIA AND
ST. MARTIN PARISHES UNTIL 130 AM CDT...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF AVERY ISLAND...MOVING
NORTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LYDIA BY 110 AM...
NEW IBERIA BY 115 AM...
JEANERETTE BY 125 AM...
LAKE FAUSSE POINTE...LOREAUVILLE AND SORREL BY 130 AM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 2994 9146 2979 9183 2980 9183 2977 9187
2980 9186 2980 9184 2982 9184 2982 9188
2981 9194 2991 9201 3016 9160Special weather statement, Mar 12, 1:12 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
112 AM CDT MON MAR 12 2012
LAZ033-044-045-120700-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-
112 AM CDT MON MAR 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE AND ST.
MARTIN PARISHES UNTIL 200 AM CDT...
AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF LEONVILLE...MOVING NORTHEAST AT
30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PORT BARRE BY 120 AM...
KROTZ SPRINGS BY 140 AM...
MELVILLE BY 155 AM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3036 9202 3050 9214 3077 9176 3076 9175
3074 9175 3071 9173 3063 9174 3061 9175
3059 9174 3056 9175 3051 9173Special weather statement, Mar 12, 2:23 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 AM CDT MON MAR 12 2012
LAZ045-052>054-120830-
UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
223 AM CDT MON MAR 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY...IBERIA AND
ST. MARTIN PARISHES UNTIL 330 AM CDT...
AT 218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF AVERY ISLAND...MOVING
NORTHEAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LYDIA AND ACADIANA REGIONAL AIRPORT BY 235 AM...
JEANERETTE BY 240 AM...
SORREL BY 245 AM...
LOREAUVILLE BY 250 AM...
LAKE FAUSSE POINTE BY 255 AM...
CATAHOULA BY 310 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 2976 9185 2978 9187 2982 9184 2981 9192
2989 9200 3036 9163 3031 9162 3025 9158
3023 9147 3020 9148 3019 9146 3011 9147
3011 9139 3006 9136 3006 9131
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:41 PM CDT | Special Marine Warning | LCH | 64 min | |
| Mar 11, 8:02 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 88 min |
| Mar 11, 8:16 PM CDT | Tornado Warning | LCH | Rapides | 29 min |
| Mar 11, 9:12 PM CDT | Special Marine Warning | LCH | 63 min | |
| Mar 11, 9:19 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 56 min |
| Mar 11, 9:28 PM CDT | Tornado Warning | LCH | Cameron, Jefferson Davis | 32 min |
| Mar 11, 9:42 PM CDT | Tornado Warning | LCH | Jefferson Davis | 33 min |
| Mar 11, 10:06 PM CDT | Tornado Warning | LCH | Jefferson Davis | 24 min |
| Mar 11, 10:20 PM CDT | Tornado Warning | LCH | Jefferson Davis | 25 min |
| Mar 11, 10:39 PM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis | 36 min |
| Mar 11, 11:11 PM CDT | Tornado Warning | LCH | Vermilion | 34 min |
| Mar 11, 11:13 PM CDT | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 31 min |
| Mar 11, 11:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Mar 11, 11:42 PM CDT | Tornado Warning | LCH | Vermilion | 33 min |
| Mar 11, 11:54 PM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis | 3 hr |
| Mar 12, 12:02 AM CDT | Special Weather Statement | LCH | Acadia | 58 min |
| Mar 12, 12:13 AM CDT | Special Weather Statement | LCH | Vermilion | 62 min |
| Mar 12, 12:16 AM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 12, 12:50 AM CDT | Areal Flood Advisory | LCH | Acadia, Evangeline, Saint Landry | 3 hr |
| Mar 12, 12:52 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Mar 12, 1:12 AM CDT | Special Weather Statement | LCH | Saint Landry | 48 min |
| Mar 12, 1:42 AM CDT | Areal Flood Advisory | LCH | Iberia, St. Mary | 4 hr |
| Mar 12, 2:23 AM CDT | Special Weather Statement | LCH | Saint Martin | 67 min |
| Mar 12, 7:48 AM CDT | Special Weather Statement | LCH | Saint Landry | 57 min |
| Mar 12, 8:51 AM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry | 3 hr |
| Mar 12, 9:48 AM CDT | Flash Flood Warning | LCH | Saint Landry, Saint Martin | 3 hr |
| Mar 12, 10:59 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 35 hr |
| Mar 12, 11:14 AM CDT | Areal Flood Warning | LCH | Acadia | 48 hr |
| Mar 12, 11:26 AM CDT | Areal Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 12 hr |
| Mar 12, 11:28 AM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 6 hr |
| Mar 12, 11:36 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis | 8 days |
| Mar 12, 1:41 PM CDT | Special Weather Statement | LCH | Lafayette | 64 min |
| Mar 12, 2:40 PM CDT | Areal Flood Advisory | LCH | Evangeline | 3 hr |
| Mar 12, 3:43 PM CDT | Flash Flood Warning | LCH | Allen, Evangeline | 4 hr |
| Mar 12, 5:30 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Lafayette, Saint Landry, Saint Martin | 6 hr |
| Mar 12, 6:18 PM CDT | Flash Flood Warning | LCH | Allen, Evangeline, Rapides, Vernon | 3 hr |
Nearby
Areal Flood Warnings in Louisiana, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.